Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this freeze warning at Oct 27, 2012, 2:17 PM CDT for 24 counties in Texas. It took effect at Oct 28, 2012, 5:00 AM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2012, 2:17 PM CDT (19:17 UTC)
- In effect from
- Oct 28, 2012, 5:00 AM CDT
- Expired
- Oct 28, 2012, 9:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WWUS74 KSJT 271917 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 217 PM CDT SAT OCT 27 2012 ...LIGHT FREEZE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS SUNDAY MORNING... .CLEAR SKIES ACCOMPANIED BY DRY AIR AND LIGHT WINDS SHOULD ALLOW TEMPERATURES TO DROP TO THE FREEZING MARK ACROSS MOST OF WEST CENTRAL TEXAS BY SUNDAY MORNING. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-280330- /O.NEW.KSJT.FZ.W.0002.121028T1000Z-121028T1400Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 217 PM CDT SAT OCT 27 2012 ...FREEZE WARNING IN EFFECT FROM 5 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 9 AM CDT SUNDAY. * TEMPERATURES: 29 TO 33 DEGREES...COLDEST IN LOW LYING RIVER VALLEYS AND NEAR AREA CREEKS AND STREAMS. SLIGHTLY WARMER ON HILLTOPS. * IMPACTS: ALTHOUGH TEMPERATURES MAY ONLY BRIEFLY REACH THE FREEZING POINT...THERE REMAINS A THREAT TO SENSITIVE VEGETATION IF LEFT OUTSIDE AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 15
2 follow-up statements
465 WWUS74 KSJT 280322 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1022 PM CDT SAT OCT 27 2012 ...LIGHT FREEZE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL TEXAS SUNDAY MORNING... .CLEARING SKIES ACCOMPANIED BY DRY AIR AND LIGHT WINDS SHOULD ALLOW TEMPERATURES TO DROP TO NEAR THE FREEZING MARK ACROSS MUCH OF WEST CENTRAL TEXAS BY SUNDAY MORNING. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281400- /O.CON.KSJT.FZ.W.0002.121028T1000Z-121028T1400Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 1022 PM CDT SAT OCT 27 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SUNDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 5 AM TO 9 AM CDT SUNDAY. * TEMPERATURES: 29 TO 33 DEGREES...COLDEST IN LOW LYING RIVER VALLEYS AND NEAR AREA CREEKS AND STREAMS. SLIGHTLY WARMER ON HILLTOPS. * IMPACTS: ALTHOUGH TEMPERATURES MAY ONLY BRIEFLY REACH THE FREEZING POINT...THERE REMAINS A THREAT TO SENSITIVE VEGETATION IF LEFT OUTSIDE AND UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
628 WWUS74 KSJT 281358 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 858 AM CDT SUN OCT 28 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281500- /O.EXP.KSJT.FZ.W.0002.000000T0000Z-121028T1400Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 858 AM CDT SUN OCT 28 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 27, 12:01 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Oct 27, 12:01 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1201 PM CDT SAT OCT 27 2012 .AVIATION... /18Z UPDATE/ VFR CONDITIONS TO PREVAIL ACROSS WEST CENTRAL TEXAS THROUGH THE PERIOD. VFR CIGS IN THE 6K TO 9K RANGE WILL GRADUALLY ERODE FROM THE NORTH OVER THE SOUTHERN TERMINALS...WITH CLEAR SKIES PREVAILING BY MID AFTERNOON ACROSS ALL TERMINALS. LIGHT WINDS WILL PREVAIL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 33 65 39 69 45 / 0 0 0 0 0 SAN ANGELO 33 66 38 71 43 / 0 0 0 0 0 JUNCTION 32 69 34 72 39 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 15
Hazardous weather outlook, Oct 27, 11:08 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 1108 AM CDT SAT OCT 27 2012 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-281100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 1108 AM CDT SAT OCT 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT CLEAR SKIES...LIGHT WINDS AND DRY AIR WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING AGAIN TONIGHT. A LIGHT FREEZE IS POSSIBLE TOWARD SUNRISE...MAINLY AFFECTING LOW LYING AREAS AND RIVER VALLEYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NEAR FREEZING TEMPERATURES ARE EXPECTED TO PERSIST THROUGH AROUND 10 AM SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.